Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 7, NWS Des Moines, IA

March 2, 2008Appanoose County, Wayne County, Iowa

NWS Des Moines, IA issued this river flood warning at Mar 2, 2008, 5:39 PM CST for Appanoose County, Wayne County, Iowa. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 5:39 PM CST (23:39 UTC)
Expired
Mar 3, 2008, 7:00 PM CST
In force
25 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Appanoose County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Chariton River near Promise City (PRMI4).

Action stage
22 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06903700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 022339
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
539 PM CST SUN MAR 02 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE SOUTH FORK CHARITON 
RIVER...

.SIGNIFICANT SNOW MELT HAS OCCURRED ACROSS SOUTHERN IOWA WHICH
HAS LED TO RAPID RISES ON THE SOUTH FORK CHARITON RIVER AT 
PROMISE CITY. MINOR FLOODING IS ANTICIPATED FROM THIS EVENING
THROUGH MONDAY MORNING...BEFORE FALLING BELOW FLOOD STAGE. 

IAC007-185-032339-
/O.NEW.KDMX.FL.W.0007.080302T2339Z-080304T0115Z/
/PRMI4.1.ER.080302T2204Z.080303T0000Z.080303T0115Z.NO/
539 PM CST SUN MAR 02 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 5:00 PM SUNDAY THE STAGE WAS ESTIMATED AT 17.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY THIS 
  EVENING AND CONTINUE TO RISE TO NEAR 18.5 FEET BY AROUND
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  EARLY MONDAY MORNING.

$$
4 follow-up statements
000 
WGUS83 KDMX 030448
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 PM CST SUN MAR 02 2008

...A FLOOD WARNING CONTINUES FOR THE RACCOON RIVER...SOUTH FORK 
CHARITON RIVER...

IAC049-153-040448-
/O.EXT.KDMX.FL.W.0008.000000T0000Z-080306T1118Z/
/VNMI4.1.ER.080303T0015Z.080304T0600Z.080305T1118Z.NO/
1048 PM CST SUN MAR 02 2008

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE RACCOON RIVER AT VAN METER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:00 PM SUNDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.4 FEET BY 
  EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY MORNING.

$$

IAC007-185-040447-
/O.EXT.KDMX.FL.W.0007.000000T0000Z-080304T0828Z/
/PRMI4.1.ER.080302T2138Z.080303T0245Z.080303T0828Z.NO/
1048 PM CST SUN MAR 02 2008

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:45 PM SUNDAY THE STAGE WAS ESTIMATED AT 19.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT MONDAY.

$$
000 
WGUS83 KDMX 031036
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
436 AM CST MON MAR 03 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...SOUTH FORK 
CHARITON RIVER...SOUTH SKUNK RIVER...

.RAPID SNOWMELT OVER THE WEEKEND...COMPOUNDED BY MODERATE RAINS ON
SUNDAY...HAVE PUSHED SEVERAL LOCATIONS ALONG THE SOUTH SKUNK AND
CHARITON RIVER BASINS OVER FLOOD STAGE.

IAC123-041036-
/O.EXT.KDMX.FL.W.0012.080303T1034Z-080308T0900Z/
/OOAI4.1.ER.080303T0955Z.080304T1800Z.080307T0900Z.NO/
436 AM CST MON MAR 03 2008

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:30 AM MONDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 20.4 FEET BY EARLY TUESDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.

$$

IAC007-185-041036-
/O.EXT.KDMX.FL.W.0007.000000T0000Z-080304T2022Z/
/PRMI4.1.ER.080302T2138Z.080303T1200Z.080303T2022Z.NO/
436 AM CST MON MAR 03 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:00 AM MONDAY THE STAGE WAS 20.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY 
  MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  AFTERNOON.

$$

IAC117-041036-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-080306T0651Z/
/CHTI4.1.ER.080302T1901Z.080303T1200Z.080305T0651Z.NO/
436 AM CST MON MAR 03 2008

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:15 AM MONDAY THE STAGE WAS 19.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.3 FEET BY 
  MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY MORNING.

$$
000 
WGUS83 KDMX 032205
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
405 PM CST MON MAR 03 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...SOUTH FORK 
CHARITON RIVER...

.RAPID SNOWMELT OVER THE WEEKEND...COMPOUNDED BY MODERATE RAINS ON SUNDAY...HAVE PUSHED SEVERAL LOCATIONS ALONG THE SHARITION RIVER BASIN OVER FLOOD STAGE.

IAC007-185-042138-
/O.EXT.KDMX.FL.W.0007.000000T0000Z-080304T2138Z/
/PRMI4.1.ER.080302T2138Z.080303T1200Z.080303T2138Z.NO/
405 PM CST MON MAR 03 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:00 PM MONDAY THE STAGE WAS 19.8 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE MONDAY AFTERNOON.

$$

IAC117-042205-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-080306T0300Z/
/CHTI4.1.ER.080302T1901Z.080303T1015Z.080305T0300Z.NO/
405 PM CST MON MAR 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:15 PM MONDAY THE STAGE WAS 18.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY NIGHT.


$$

IAC007-042058-
/O.EXT.KDMX.FL.W.0013.000000T0000Z-080304T2058Z/
/MOLI4.1.ER.080303T0852Z.080303T1700Z.080303T2058Z.NR/
405 PM CST MON MAR 03 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE CHARITON RIVER AT MOULTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:00 PM MONDAY THE STAGE WAS 35.1 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 35.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY AFTERNOON.

$$
000 
WGUS83 KDMX 040100
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CST MON MAR 03 2008

...THE FLOOD WARNING FOR THE CHARITON RIVER...SOUTH FORK CHARITON 
RIVER HAS BEEN CANCELLED...

IAC007-040130-
/O.CAN.KDMX.FL.W.0013.000000T0000Z-080304T2058Z/
/MOLI4.1.ER.080303T0852Z.080303T1700Z.080303T2206Z.NR/
700 PM CST MON MAR 03 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR 
THE CHARITON RIVER AT MOULTON.
* AT 6 PM MONDAY THE STAGE WAS 34.8 FEET.
* FLOOD STAGE IS 35.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 4 PM MONDAY.

$$

IAC007-185-040130-
/O.CAN.KDMX.FL.W.0007.000000T0000Z-080304T2138Z/
/PRMI4.1.ER.080302T2138Z.080303T1200Z.080303T2252Z.NO/
700 PM CST MON MAR 03 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR 
THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* AT 6 PM MONDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 5 PM MONDAY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Mar 2, 2:48 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 2, 2:48 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
248 PM CST SUN MAR 2 2008

.DISCUSSION...
SURFACE LOW PRESSURE OVER WEST CENTRAL IOWA WITH WARM FRONT
EXTENDING EASTWARD THROUGH CENTRAL AND SOUTHEAST IOWA AND A COLD
FRONT EXTENDING TO THE SOUTH. TEMPERATURES HAVE BECOME QUITE MILD IN
THE WARM SECTOR WITH READINGS IN THE LOW TO MID 60S AND DEWPOINTS
PUSHING INTO THE 50S. AIRMASS BEGINNING TO BECOME UNSTABLE IN THE
WARM SECTOR AHEAD OF THE COLD FRONT. GOOD CONVERGENCE IS EXPECTED
NEAR THE COLD FRONT AS IS SWINGS SOUTHEAST THIS AFTERNOON AND EARLY
EVENING. THIS SHOULD BE ENOUGH TO SPARK OFF A FEW THUNDERSTORMS OVER
SOUTH CENTRAL IOWA WITH A FEW POSSIBLY BECOMING SEVERE. INCREASING
CLOUDS AND A LINGERING SNOW FIELD MAY LIMIT THE POTENTIAL TO A
DEGREE.

THE PRIMARY FOCUS FOR THE FORECAST WILL BE TONIGHT WHEN THE BULK OF
THE PRECIPITATION IS EXPECTED TO OCCUR. BESIDES THE SFC COLD
ADVECTION ASSOCIATED WITH THE COLD FRONT...THE PRIMARY COLD
ADVECTION OCCURS FROM 900-925 MB WITH A WARM LAYER REMAINING ABOVE
THIS FOR SEVERAL MORE HOURS. THIS WILL CREATE PRECIPITATION TYPE
CONCERNS DURING THE PERIOD WITH A TRANSITION FROM RAIN TO SLEET TO
SNOW EXPECTED FROM NORTHWEST TO SOUTHEAST. FREEZING RAIN IS NOT A
PRIMARY CONCERN AT THE MOMENT FOR A COUPLE OF REASONS. FIRST THE
MILD TEMPERATURES TODAY HAVE WARM GROUND TEMPERATURES AND SECOND ARE
SURFACE TEMPERATURES WILL LIKELY BE AT OR ABOVE FREEZING PRIOR TO
THE TRANSITION TO SLEET AND SNOW. ANY PRECIPITATION THAT DOES OCCUR
WILL BE CONVECTIVE DURING MUCH OF THE EVENT. DESPITE THIS...DO NOT
EXPECT WARNING CRITERIA WINTER PRECIPITATION TO OCCUR DUE TO THE
PROGRESSIVE NATURE OF THE SYSTEM AND THE DELAY OF TRANSITION TO
SNOW. THE TRANSITION TIMEFRAME TO ALL SNOW LOOKS TO BE AROUND
MIDNIGHT FROM WATERLOO TO DES MOINES TO CORNING.

A COLD AND BREEZY MONDAY CAN BE EXPECTED IN THE WAKE OF THE SYSTEM
WITH LIGHT SNOW LINGERING EARLY OVER THE FAR SOUTHEAST. THE UPPER
LOW PASSING TO THE SOUTHEAST AND THROUGH THE LOWER MISSISSIPPI
VALLEY IS FORECAST TO REMAIN JUST FAR ENOUGH SOUTH TO NOT AFFECT THE
AREA THOUGH CONTINUES TO LOOK LIKE A PRIME SEVERE WEATHER PRODUCER
THROUGH THE SOUTHERN PLAINS. A CLIPPER DROPS SOUTHEAST THROUGH THE
NORTHWEST FLOW TUESDAY NIGHT AND WEDNESDAY AND WILL BRING LOW
CHANCES FOR SNOW. THE NEXT WAVE OF COLD AIR TO DROP SOUTH WILL MOVE
THROUGH LATE THURSDAY AND THURSDAY NIGHT WITH THE LONG WAVE TROUGH
SETTLING INTO THE CENTRAL AND NORTHERN PLAINS. IT WILL BE QUITE COOL
ON FRIDAY BEFORE A WARMING TREND FOR THE WEEKEND WITH A TRANSITION
TO ZONAL FLOW.

&&

.HYDROLOGY...
BASINS BETWEEN DSM AND OTM HAVE SNOW WATER EQUIVALENTS OF 2-4 INCHES
BASED ON NOHRSC ESTIMATES THIS MORNING AND HAS GREATLY DECREASED
WITH ACCELERATED MELTING TODAY. SOME ICE JAMMING IS EXPECTED IN
ADDITION TO SNOW MELT RISES AND EXPECTED RAINFALL THIS EVENING. WILL
CONTINUE MENTION IN THE HWO REGARDING CHARITON...S SKUNK AND DES
RIVER TRIBS IN THESE AREAS. COULD BE PLENTY OF STANDING WATER TOO
THAT HAS DIFFICULTY DRAINING DUE TO FULL SNOWPACKED DITCHES.

&&

.AVIATION...02/18Z
LOTS OF LOW LEVEL MOISTURE IS STREAMING NORTH AHEAD OF COLD
FRONT...BUT IT IS SHALLOW. AFTER LONG TRACK OVER MELTING SNOW ...IT
IS PRODUCING LOW CLOUDS AND FOG IN NRN IA...WITH IFR CONDITIONS.
DRIZZLE AND LIGHT RAIN ARE EXPECTED TO DEVELOP THROUGH THE AFTERNOON
INTO EARLY EVENING...PROLONGING IFR IN NORTH. FARTH S...SHOWERS OR
THUNDERSTORMS ARE EXPECTED TO DEVELOPED SE OF KDSM...WITH MVFR
ASSOCIATED. AFTER THE FRONT...MAINLY 03Z-09Z A BAND OF SNOW WILL
SPREAD EWD ACROSS CENTRAL IA PRODUCING IFR CIGS AND VISIBILITIES.
MVFR FOLLOWING THEN CLEARING MON MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER WX ADVY TONIGHT 00Z-12Z -CERRO GORDO-WRIGHT-FRANKLIN-
CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
BOONE-AUDUBON-GUTHRIE-

WINTER WX ADVY TONIGHT 03Z-12Z  -BLACK HAWK-BUTLER-
BREMER-HARDIN-GRUNDY-STORY-MARSHALL-DALLAS-POLK-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-

WINTER WX ADVY TONIGHT 06Z-15Z -
TAMA-JASPER-POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-

&&

AVIATION...JUNGBLUTH
SHORT TERM/LONG TERM...DONAVON
Hazardous weather outlook, Mar 2, 5:15 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
515 PM CST SUN MAR 2 2008

IAZ004>007-015-016-023-024-033-031100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
HUMBOLDT-SAC-
515 PM CST SUN MAR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND
NORTHWEST IOWA.

.DAY ONE...TONIGHT

LIGHT RAIN WILL CHANGE TO LIGHT SNOW DURING THE LATE AFTERNOON AND
EVENING HOURS. ACCUMULATIONS SHOULD VARY FROM A DUSTING TO TWO
INCHES BEFORE THE PRECIPITATION ENDS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ017-025>028-034>038-044>049-057>060-070>072-081-082-092-031100-
CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-ADAMS-
UNION-TAYLOR-
515 PM CST SUN MAR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST...CENTRAL
AND NORTHEAST IOWA.

.DAY ONE...TONIGHT

RAIN DURING THE LATE AFTERNOON WILL MIX WITH SLEET...AND THEN CHANGE
TO ALL SNOW THIS EVENING. ACCUMULATIONS SHOULD VARY FROM TWO TO FOUR
INCHES...BUT LOCALLY HIGHER AMOUNTS ARE POSSIBLE. MOST OF THE SNOW
WILL FALL IN JUST A FEW HOURS.  WITH BRISK NORTHWEST WINDS AT SPEEDS
OF 15 TO 30 MPH...VISIBILITIES MAY BE REDUCED TO A HALF MILE OR LESS
DURING THE PERIODS OF MORE INTENSE SNOW.

IN ADDITION...RAPID SNOW MELT TODAY HAS CAUSED RISES IN RIVERS...
STREAMS...AND RUN OFF FROM FIELDS OVER GRAVEL AND PAVED ROADS.
FLOODING HAS OCCURRED IN SOME AREAS AND IS EXPECTED TO CONTINUE INTO
THE EVENING HOURS.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. FLOOD WARNINGS
ARE IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...SNOWFALL REPORTS ARE
APPRECIATED.  ANY REPORTS OF ROAD OR FIELD FLOODING SHOULD BE
RELAYED TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE.

IAZ039-050-061-062-073>075-083>086-093>097-031100-
BLACK HAWK-TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-
LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
515 PM CST SUN MAR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND
EASTERN IOWA.

.DAY ONE...TONIGHT

FOR AREAS SOUTH OF I-80...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS EVENING...WITH POTENTIAL FOR DAMAGING WINDS OR LARGE HAIL.

LATER IN THE EVENING...RAIN WILL MIX WITH SLEET AND SNOW...AND THEN
CHANGE TO ALL SNOW AFTER MIDNIGHT. ACCUMULATIONS SHOULD VARY FROM
ONE TO TWO INCHES...BUT LOCALLY HIGHER AMOUNTS MAY OCCUR. MOST OF
THE SNOW WILL FALL IN JUST A FEW HOURS...REDUCING VISIBILITY AND
CAUSING SLICK CONDITIONS.

IN ADDITION...WARM TEMPERATURES AGAIN TODAY ARE CAUSING SNOW
MELT...SO SMALL STREAMS AND TRIBUTARIES MAY REACH BANK FULL.
LOCALIZED FLOODING MAY OCCUR DUE TO RUN OFF OF WATER OVER GRAVEL
AND PAVED ROADS.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. RIVER FLOOD
WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND SNOWFALL REPORTS
ARE ALWAYS APPRECIATED AND ENCOURAGED. ANY REPORTS OF ROAD OR FIELD
FLOODING SHOULD BE RELAYED TO LOCAL LAW ENFORCEMENT OR THE NATIONAL
WEATHER SERVICE.

JUNGBLUTH/REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:21 AM CSTWinter Weather AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 36 more24 hr
Mar 2, 1:23 PM CSTRiver Flood WarningDMXLucas5 days
Mar 2, 4:07 PM CSTRiver Flood WarningDMXMadison, Warren23 hr
Mar 2, 4:26 PM CSTRiver Flood WarningDMXMadison, Warren23 hr
Mar 2, 4:36 PM CSTFlash Flood WarningDMXStory6 hr
Mar 2, 4:54 PM CSTRiver Flood WarningDMXWarren27 hr
Mar 2, 5:47 PM CSTRiver Flood WarningDMXDallas, Polk32 hr
Mar 2, 5:59 PM CSTFlash Flood WatchDMXAdair, Adams, Appanoose, Black Hawk, Boone, Clarke and 23 more12 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.